- Acute appendicitis complicated with necrotizing fasciitis in a patient with adult-onset Still's disease: A case report. [Case Reports]
- MMedicine (Baltimore) 2018; 97(5):e9794
- CONCLUSIONS: (1) The steroid dose was difficult to titrate when AOSD complicated by sepsis. The differential diagnosis from MAS/HLH with bacterial/viral infection related severe sepsis was difficult but critical for decision making from clinicians and rheumatologists. (2) The conservative treatment with antibiotics for perforated appendix is safe but has a higher failure rate in immunocomprised patients such as systemic lupus erythematosus and AOSD. Early surgical intervention might contribute to better outcome. (3) The abdominal wall abscess can be spread from intra-abdominal lesion through the inferior epigastric vessels which were as weak points of abdominal wall. Imaging examinations contribute to acute diagnosis and help surgeons perform surgical interventions to prevent morbidity and mortality.
- Symmetrical Drug-related Intertriginous and Flexural Exanthema Induced by Doxycycline. [Journal Article]
- CCureus 2017 Nov 10; 9(11):e1836
- Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) is a cutaneous drug reaction characterized by erythema over the buttocks, thighs, groin, and flexural regions most commonly ass...
Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) is a cutaneous drug reaction characterized by erythema over the buttocks, thighs, groin, and flexural regions most commonly associated with the use of beta-lactam antibiotics. Although the exact pathophysiology of this disease remains unknown, it is theorized to be the result of a delayed hypersensitivity response presenting as a cutaneous eruption days to weeks after exposure to the drug. The treatment involves discontinuation of the suspected medication, symptomatic control of pruritus, and topical steroid therapy. A 51-year-old woman with homocystinuria and fibromyalgia was admitted with fevers, pancytopenia (later diagnosed to be acute myelogenous leukemia), and a targetoid cutaneous eruption in the setting of a recent tick bite. She was subsequently noted to have symmetric, pruritic, erythematous papules over the lateral neck, retroauricular regions, lateral aspects of the inframammary regions, medial upper arms, axillae, and the lower abdomen two weeks after starting doxycycline. Considering the morphology, distribution, and intense pruritis associated with the eruption, a diagnosis of SDRIFE was made. Doxycycline discontinuation along with topical steroid therapy resulted in the resolution of the eruption and pruritus. Given the widespread use of doxycycline, clinicians should be aware of this possible side effect.
- Low-grade fever, erythematous rash in pregnant woman · Dx? [Case Reports]
- JFJ Fam Pract 2017; 66(8):E9-E10
- A 31-year-old woman presented to her obstetrician's office at 16 weeks' gestation with a 2-day history of low-grade fever and an erythematous rash measuring 1 x 4 cm on her right groin. She had a med...
A 31-year-old woman presented to her obstetrician's office at 16 weeks' gestation with a 2-day history of low-grade fever and an erythematous rash measuring 1 x 4 cm on her right groin. She had a medical history of a penicillin allergy (urticarial) and her outdoor activities included gardening and picnicking. What's your diagnosis?
- A case of extramammary inguinal Paget disease in a male patient: surgical treatment with an abdominal advancement cutaneous flap. [Case Reports]
- ABActa Biomed 2017 Apr 28; 88(1):79-81
- Extramammary Paget disease (EMPD) is a rare neoplasm. The clinical case of a 55-year-old man with a two-year history of a pruritic, painless erythematous skin rash on the inguinal region and scrotum ...
Extramammary Paget disease (EMPD) is a rare neoplasm. The clinical case of a 55-year-old man with a two-year history of a pruritic, painless erythematous skin rash on the inguinal region and scrotum is described. After a delay due to improper diagnosis and improper treatments, the patient came to the attention of the Division of plastic surgery. He underwent a punch biopsy and the pathology report came back as EMPD. Surgical excision was carried out, and an abdominal advancement cutaneous flap was performed for the defect repair. This is the first description of a reconstruction after surgical removal of inguinal EMPD with a flap of this type and we think that this type of treatment can be useful and reliable for disease localization in the groin area, especially for patients that present an excess of abdominal skin.
- Extramammary Paget's Disease. [Case Reports]
- NEJMN Engl J Med 2017 Apr 27; 376(17):e35
- Transient Neonatal Zinc Deficiency Caused by a Novel Mutation in the SLC30A2 Gene. [Case Reports]
- PDPediatr Dermatol 2017; 34(2):e104-e105
- This is a case report of a 4-month-old full-term, fully breastfed boy who presented with a persistent periorificial and groin rash associated with poor weight gain and irritability. His serum zinc le...
This is a case report of a 4-month-old full-term, fully breastfed boy who presented with a persistent periorificial and groin rash associated with poor weight gain and irritability. His serum zinc level was low. The mother's breast milk zinc level was found to be low despite her serum zinc levels being normal, confirming the diagnosis of transient neonatal zinc deficiency. Mutational analysis revealed a novel mutation in the mother's SLC30A2 gene, which encodes a zinc transporter expressed in mammary gland epithelial cells.
- Severe human monocytic ehrlichiosis presenting with altered mental status and seizures. [Case Reports]
- BCBMJ Case Rep 2016 Oct 06; 2016
- A previously healthy 66-year-old woman living in the Mid-Atlantic USA presented to the hospital with lethargy, ataxia and slurred speech. 2 weeks prior she had removed a tick from her right groin. Sh...
A previously healthy 66-year-old woman living in the Mid-Atlantic USA presented to the hospital with lethargy, ataxia and slurred speech. 2 weeks prior she had removed a tick from her right groin. She reported malaise, fevers, diarrhoea, cough and a rash. Physical examination revealed a maculopapular rash on her chest, and lung auscultation revealed bi-basilar rales. Laboratory tests were remarkable for hyponatraemia, leucopenia and thrombocytopenia. Chest X-ray demonstrated bilateral pleural effusions with pulmonary oedema. She was treated with ceftriaxone and azithromycin for possible community-acquired pneumonia but declining mental status necessitated intensive care unit transfer. Vancomycin and doxycycline were added. Her course was complicated by seizures requiring antiepileptic therapy. Peripheral blood smear demonstrated morulae in monocytes. Serum Ehrlichia chaffeensis DNA was positive confirming the diagnosis of human monocytic ehrlichiosis. She recovered without residual neurological deficits after 10 days of doxycycline therapy.
- Toxic Shock Syndrome: An Unusual Organism. [Case Reports]
- AJAm J Med Sci 2016; 352(1):86-90
- Streptococcal toxic shock syndrome is a rapidly fatal disease causing hypotension with multi organ dysfunction (MODS) early in the course of infection, which by definition is caused by Group A strept...
Streptococcal toxic shock syndrome is a rapidly fatal disease causing hypotension with multi organ dysfunction (MODS) early in the course of infection, which by definition is caused by Group A streptococcus (GAS). We describe a case of Toxic Shock like Syndrome (TSLS) in which the causative organism was not a GAS. A 71-year-old woman with hepatitis C and primary biliary cirrhosis had sudden onset of slurred speech and left arm and facial numbness. She had bilateral erythematous macular rash present on the flanks and legs. She was started on empiric antibiotics but her condition rapidly deteriorated 6 hours after admission. During this time, the development of multiple large reddish-pink areas of ecchymosis with bullae on her lower extremities, flanks, and groin were noted. She also developed multiorgan dysfunction (MODS) with renal dysfunction, coagulopathy and liver involvement. Patient expired before surgery could be performed and the time from presentation to the time of death was 16 hours. The blood and bullae fluid cultures grew Streptococcus dysgalactiae equisimilis. Streptococcus dysgalactiae equisimilis is a rare cause of TSLS which typically affects elderly or immunocompromised patients and only a few cases have been described in the literature. Our patient met criteria for TSLS which caused rapid shock and MODS. We review the literature of the cases describing the clinical characteristics of TSLS cause by non-GAS. Group G Streptococci is a rare but lethal cause of streptococcal toxic shock syndrome.
- Intertriginous eruption induced by terbinafine: a review of baboon syndrome. [Case Reports]
- IJInt J Dermatol 2017; 56(1):100-103
New Search Next
- EGFR inhibitor-induced skin reactions: differentiating acneiform rash from superimposed bacterial infections. [Journal Article]
- SCSupport Care Cancer 2016; 24(9):3943-50
- CONCLUSIONS: The EGFR inhibitor-induced papulopustular eruption has a stereotypical time course and occurs in a characteristic distribution affecting the central face, upper chest, and back. Bacterial superinfections more frequently affect the extremities, abdomen, and groin and may occur at any point during EGFR therapy.